Alert archive / Idaho / Winter Storm Warnings in 2009
Winter Storm Warning 18, NWS Spokane, WA
NWS Spokane, WA issued this winter storm warning at Jan 10, 2009, 12:33 PM PST for 6 counties in Idaho. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2009, 12:33 PM PST (20:33 UTC)
- Expired
- Jan 11, 2009, 4:58 AM PST
- In force
- 16 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 117 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1663 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KOTX 102033 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1233 PM PST SAT JAN 10 2009 IDZ004-110600- /O.UPG.KOTX.WW.Y.0018.000000T0000Z-090111T1800Z/ /O.NEW.KOTX.WS.W.0018.090110T2033Z-090112T0000Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES... PINEHURST...OSBURN...WALLACE...MULLAN 1233 PM PST SAT JAN 10 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 4 PM PST SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 4 TO 7 INCHES OF SNOW IS EXPECTED TO FALL OVER THE VALLEYS OF CENTRAL IDAHO PANHANDLE THROUGH SUNDAY WITH 8 TO 14 INCHES EXPECTED OVER THE SURROUNDING MOUNTAINS. SNOW WILL TRANSITION TO A RAIN SNOW MIX IN THE VALLEYS SUNDAY MORNING WITH ADDITIONAL ACCUMULATION OF LESS THAN AN INCH. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES...PINEHURST...OSBURN...WALLACE...MULLAN. $$ WAZ036-110600- /O.EXA.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/ SPOKANE AREA- INCLUDING THE FOLLOWING LOCATIONS...SPOKANE...AIRWAY HEIGHTS... CHENEY...DAVENPORT...ROCKFORD 1233 PM PST SAT JAN 10 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY ABOVE 2000 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW ABOVE 2000 FEET...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. 1 TO 3 INCHES OF SNOW WILL ACCUMULATE AROUND THE SPOKANE AREA THROUGH LATE TONIGHT. SNOW WILL TRANSITION TO A RAIN SNOW MIX LATE TONIGHT WITH ADDITIONAL ACCUMULATION OF LESS THAN A HALF AN INCH. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...SPOKANE...AIRWAY HEIGHTS...CHENEY...DAVENPORT...ROCKFORD. $$ IDZ001-WAZ037-110600- /O.CON.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM... BONNERS FERRY...PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS 1233 PM PST SAT JAN 10 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. 2 TO 5 INCHES OF SNOW IS EXPECTED TO FALL OVER THE VALLEYS OF NORTHEAST WASHINGTON AND THE NORTH IDAHO PANHANDLE THROUGH EARLY SUNDAY MORNING. LOCALLY HEAVIER VALLEY SNOW AMOUNTS WILL ACCUMULATE SOUTH OF CHEWELAH TO SANDPOINT. 5 TO 9 INCHES OF SNOW IS EXPECTED OVER THE SURROUNDING MOUNTAINS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...SANDPOINT... RATHDRUM...BONNERS FERRY...PRIEST RIVER...COLVILLE...DEER PARK... CHEWELAH...NEWPORT...KETTLE FALLS. $$ IDZ002-110600- /O.CON.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/ COEUR DALENE AREA- INCLUDING THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS... HAYDEN 1233 PM PST SAT JAN 10 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. 1 TO 3 INCHES OF SNOW WILL FALL THROUGH LATE TONIGHT. LOCALLY HEAVIER AMOUNTS ARE POSSIBLE EAST AND SOUTH OF COEUR DALENE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...COEUR DALENE... POST FALLS...HAYDEN. $$
5 follow-up statements
000 WWUS46 KOTX 110513 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 913 PM PST SAT JAN 10 2009 IDZ004-111315- /O.CON.KOTX.WS.W.0018.000000T0000Z-090112T0000Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES... PINEHURST...OSBURN...WALLACE...MULLAN 913 PM PST SAT JAN 10 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. 3 TO 7 INCHES OF SNOW IS EXPECTED TO FALL OVER THE VALLEYS OF THE CENTRAL IDAHO PANHANDLE THROUGH SUNDAY...WITH 8 TO 12 INCHES EXPECTED OVER THE SURROUNDING MOUNTAINS. SNOW WILL TRANSITION TO A RAIN SNOW MIX IN THE VALLEYS LATE SUNDAY MORNING WITH ADDITIONAL ACCUMULATION OF LESS THAN AN INCH. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES...PINEHURST...OSBURN...WALLACE...MULLAN. $$ IDZ001-WAZ037-111200- /O.CON.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM... BONNERS FERRY...PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS 913 PM PST SAT JAN 10 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. 2 TO 4 INCHES OF SNOW IS EXPECTED TO FALL OVER THE VALLEYS OF NORTHEAST WASHINGTON AND THE NORTH IDAHO PANHANDLE THROUGH EARLY SUNDAY MORNING. LOCALLY HEAVIER VALLEY SNOW AMOUNTS WILL ACCUMULATE SOUTH OF CHEWELAH TO SANDPOINT. 3 TO 7 INCHES OF SNOW IS EXPECTED OVER THE SURROUNDING MOUNTAINS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...SANDPOINT... RATHDRUM...BONNERS FERRY...PRIEST RIVER...COLVILLE...DEER PARK... CHEWELAH...NEWPORT...KETTLE FALLS. $$ IDZ002-111200- /O.CON.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/ COEUR DALENE AREA- INCLUDING THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS... HAYDEN 913 PM PST SAT JAN 10 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. 1 TO 3 INCHES OF SNOW WILL FALL THROUGH EARLY SUNDAY MORNING. LOCALLY HEAVIER AMOUNTS ARE POSSIBLE EAST AND SOUTH OF COEUR DALENE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...COEUR DALENE... POST FALLS...HAYDEN. $$ WAZ036-111200- /O.CON.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/ SPOKANE AREA- INCLUDING THE FOLLOWING LOCATIONS...SPOKANE...AIRWAY HEIGHTS... CHENEY...DAVENPORT...ROCKFORD 913 PM PST SAT JAN 10 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY ABOVE 2000 FEET... A WINTER WEATHER ADVISORY ABOVE 2000 FEET REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. 1 TO 3 INCHES OF SNOW WILL ACCUMULATE AROUND THE SPOKANE AREA THROUGH EARLY SUNDAY MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...SPOKANE...AIRWAY HEIGHTS...CHENEY...DAVENPORT...ROCKFORD. $$
000 WWUS46 KOTX 110629 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1029 PM PST SAT JAN 10 2009 IDZ004-111430- /O.CON.KOTX.WS.W.0018.000000T0000Z-090112T0000Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES... PINEHURST...OSBURN...WALLACE...MULLAN 1029 PM PST SAT JAN 10 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. 3 TO 7 INCHES OF SNOW IS EXPECTED TO FALL OVER THE VALLEYS OF THE CENTRAL IDAHO PANHANDLE THROUGH SUNDAY...WITH 8 TO 12 INCHES EXPECTED OVER THE SURROUNDING MOUNTAINS. SNOW WILL TRANSITION TO A RAIN SNOW MIX IN THE VALLEYS LATE SUNDAY MORNING WITH ADDITIONAL ACCUMULATION OF LESS THAN AN INCH. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES...PINEHURST...OSBURN...WALLACE...MULLAN. $$ IDZ003-WAZ033-111200- /O.EXA.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/ IDAHO PALOUSE-WASHINGTON PALOUSE- INCLUDING THE FOLLOWING LOCATIONS...MOSCOW...PLUMMER...POTLATCH... GENESEE...PULLMAN...COLFAX...ROSALIA...OAKESDALE 1029 PM PST SAT JAN 10 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY ABOVE 2000 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW ABOVE 2000 FEET...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. 1 TO 3 INCHES OF SNOW WILL FALL THROUGH EARLY SUNDAY MORNING ABOVE 2000 FEET. LOCALLY HEAVIER AMOUNTS ARE POSSIBLE OVER THE IDAHO PALOUSE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...MOSCOW... PLUMMER...POTLATCH...GENESEE...PULLMAN...COLFAX...ROSALIA... OAKESDALE. $$ IDZ001-WAZ037-111200- /O.CON.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM... BONNERS FERRY...PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS 1029 PM PST SAT JAN 10 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. 2 TO 4 INCHES OF SNOW IS EXPECTED TO FALL OVER THE VALLEYS OF NORTHEAST WASHINGTON AND THE NORTH IDAHO PANHANDLE THROUGH EARLY SUNDAY MORNING. LOCALLY HEAVIER VALLEY SNOW AMOUNTS WILL ACCUMULATE SOUTH OF CHEWELAH TO SANDPOINT. 3 TO 7 INCHES OF SNOW IS EXPECTED OVER THE SURROUNDING MOUNTAINS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...SANDPOINT... RATHDRUM...BONNERS FERRY...PRIEST RIVER...COLVILLE...DEER PARK... CHEWELAH...NEWPORT...KETTLE FALLS. $$ IDZ002-111200- /O.CON.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/ COEUR DALENE AREA- INCLUDING THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS... HAYDEN 1029 PM PST SAT JAN 10 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. 1 TO 3 INCHES OF SNOW WILL FALL THROUGH EARLY SUNDAY MORNING. LOCALLY HEAVIER AMOUNTS ARE POSSIBLE EAST AND SOUTH OF COEUR DALENE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...COEUR DALENE... POST FALLS...HAYDEN. $$ WAZ036-111200- /O.CON.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/ SPOKANE AREA- INCLUDING THE FOLLOWING LOCATIONS...SPOKANE...AIRWAY HEIGHTS... CHENEY...DAVENPORT...ROCKFORD 1029 PM PST SAT JAN 10 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY ABOVE 2000 FEET... A WINTER WEATHER ADVISORY ABOVE 2000 FEET REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. 1 TO 3 INCHES OF SNOW WILL ACCUMULATE AROUND THE SPOKANE AREA THROUGH EARLY SUNDAY MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...SPOKANE...AIRWAY HEIGHTS...CHENEY...DAVENPORT...ROCKFORD. $$
000 WWUS46 KOTX 110835 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1235 AM PST SUN JAN 11 2009 IDZ027-111500- /O.EXB.KOTX.WS.W.0018.000000T0000Z-090111T1500Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE... WINCHESTER 1235 AM PST SUN JAN 11 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM PST THIS MORNING ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW ABOVE 3000 FEET...WHICH IS IN EFFECT UNTIL 7 AM PST THIS MORNING. 3 TO 6 INCHES OF SNOW IS EXPECTED TO FALL ON THE CAMAS PRAIRIE ABOVE 3000 FEET. THE SNOW WILL BEGIN TO TAPER OFF EARLY THIS MORNING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT... NEZPERCE...WINCHESTER. $$ IDZ004-111645- /O.CON.KOTX.WS.W.0018.000000T0000Z-090112T0000Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES... PINEHURST...OSBURN...WALLACE...MULLAN 1235 AM PST SUN JAN 11 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 3 TO 7 INCHES OF SNOW IS EXPECTED TO FALL OVER THE VALLEYS OF THE CENTRAL IDAHO PANHANDLE THROUGH TODAY...WITH 8 TO 12 INCHES EXPECTED OVER THE SURROUNDING MOUNTAINS. SNOW WILL TRANSITION TO A RAIN SNOW MIX IN THE VALLEYS LATE THIS MORNING WITH ADDITIONAL ACCUMULATIONS OF LESS THAN AN INCH. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES...PINEHURST...OSBURN...WALLACE...MULLAN. $$ IDZ001-WAZ037-111200- /O.CON.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM... BONNERS FERRY...PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS 1235 AM PST SUN JAN 11 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING. 2 TO 4 INCHES OF SNOW IS EXPECTED TO FALL OVER THE VALLEYS OF NORTHEAST WASHINGTON AND THE NORTH IDAHO PANHANDLE THROUGH EARLY MORNING. LOCALLY HEAVIER VALLEY SNOW AMOUNTS WILL ACCUMULATE SOUTH OF CHEWELAH TO SANDPOINT. 3 TO 7 INCHES OF SNOW IS EXPECTED OVER THE SURROUNDING MOUNTAINS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...SANDPOINT... RATHDRUM...BONNERS FERRY...PRIEST RIVER...COLVILLE...DEER PARK... CHEWELAH...NEWPORT...KETTLE FALLS. $$ IDZ002-111200- /O.CON.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/ COEUR DALENE AREA- INCLUDING THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS... HAYDEN 1235 AM PST SUN JAN 11 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING. 1 TO 3 INCHES OF SNOW WILL FALL THROUGH EARLY MORNING. LOCALLY HEAVIER AMOUNTS ARE POSSIBLE EAST AND SOUTH OF COEUR DALENE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...COEUR DALENE... POST FALLS...HAYDEN. $$ IDZ003-WAZ033-036-111200- /O.CON.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/ IDAHO PALOUSE-WASHINGTON PALOUSE-SPOKANE AREA- INCLUDING THE FOLLOWING LOCATIONS...MOSCOW...PLUMMER...POTLATCH... GENESEE...PULLMAN...COLFAX...ROSALIA...OAKESDALE...SPOKANE... AIRWAY HEIGHTS...CHENEY...DAVENPORT...ROCKFORD 1235 AM PST SUN JAN 11 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING ABOVE 2000 FEET... A WINTER WEATHER ADVISORY ABOVE 2000 FEET REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING. 1 TO 3 INCHES OF SNOW WILL FALL THROUGH EARLY MORNING ABOVE 2000 FEET WITH LOCALLY HEAVIER AMOUNTS POSSIBLE OVER THE IDAHO PALOUSE. THE SNOW WILL END IN THE SPOKANE AREA AROUND 2 AM AND TAPER OFF ON THE PALOUSE BY 4 AM. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS ADVISORY INCLUDES THE FOLLOWING LOCATIONS...MOSCOW... PLUMMER...POTLATCH...GENESEE...PULLMAN...COLFAX...ROSALIA... OAKESDALE...SPOKANE...AIRWAY HEIGHTS...CHENEY...DAVENPORT... ROCKFORD. $$
000 WWUS46 KOTX 111206 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 406 AM PST SUN JAN 11 2009 IDZ001>003-WAZ033-036-037-111315- /O.EXP.KOTX.WW.Y.0018.000000T0000Z-090111T1200Z/ NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- WASHINGTON PALOUSE-SPOKANE AREA-NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM... BONNERS FERRY...PRIEST RIVER...COEUR DALENE...POST FALLS... HAYDEN...MOSCOW...PLUMMER...POTLATCH...GENESEE...PULLMAN... COLFAX...ROSALIA...LA CROSSE...SPOKANE...CHENEY...DAVENPORT... ROCKFORD...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS 406 AM PST SUN JAN 11 2009 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY HAS BEEN ALLOWED TO EXPIRE AS THE THREAT FOR SIGNIFICANT SNOWFALL HAS ENDED FOR THE DAY. $$ IDZ004-112015- /O.CON.KOTX.WS.W.0018.000000T0000Z-090112T0000Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES... PINEHURST...OSBURN...WALLACE...MULLAN 406 AM PST SUN JAN 11 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE THREAT OF SIGNIFICANT SNOWFALL HAS GENERALLY SHIFTED SOUTH OF I90...WHERE UP TO AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS EXPECTED TODAY. THIS SNOWFALL COULD IMPACT THE TOWNS OF CLARKIA...BOVILL AND CALDER. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES...PINEHURST...OSBURN...WALLACE...MULLAN. $$ IDZ027-111500- /O.CON.KOTX.WS.W.0018.000000T0000Z-090111T1500Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE FOLLOWING LOCATIONS...CRAIGMONT...NEZPERCE... WINCHESTER 406 AM PST SUN JAN 11 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING ABOVE 3000 FEET... A WINTER STORM WARNING ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. THE SNOW WILL WIND DOWN RAPIDLY THIS MORNING WITH UP TO AN ADDITIONAL INCH POSSIBLE ON HIGHER ELEVATIONS OF THE CAMAS PRAIRIE. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THIS WARNING INCLUDES THE FOLLOWING LOCATIONS...CRAIGMONT... NEZPERCE...WINCHESTER. $$
000 WWUS46 KOTX 111258 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 458 AM PST SUN JAN 11 2009 IDZ027-111400- /O.CAN.KOTX.WS.W.0018.000000T0000Z-090111T1500Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE FOLLOWING LOCATIONS...KAMIAH...CRAIGMONT... NEZPERCE...WINCHESTER 458 AM PST SUN JAN 11 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER STORM WARNING. THE THREAT OF WIDESPREAD SIGNIFICANT SNOWFALL HAS ENDED FOR THE DAY. $$ IDZ004-111400- /O.CAN.KOTX.WS.W.0018.000000T0000Z-090112T0000Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...ST MARIES... PINEHURST...OSBURN...WALLACE...MULLAN 458 AM PST SUN JAN 11 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER STORM WARNING. THE THREAT OF WIDESPREAD SIGNIFICANT SNOWFALL HAS ENDED FOR THE DAY. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Jan 10, 10:08 AM PST, 2 hours 25 minutes earlier.
Area forecast discussion, Jan 10, 10:08 AM PST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
1008 AM PST SAT JAN 10 2009
.SYNOPSIS...
A WEAK BUT MOIST WARM FRONT WILL BRING THE THREAT OF LIGHT TO
MODERATE SNOW TO LOCATIONS NEAR THE CANADIAN BORDER THIS MORNING
AND THEN GRADUALLY SHIFT SOUTH INTO TONIGHT. THE FRONT WILL EXIT
THE REGION ON SUNDAY AS UPPER LEVEL RIDGING BUILDS OVER THE PACIFIC
NORTHWEST. THIS RIDGE WILL PERSIST THROUGH MOST OF NEXT WEEK
DELIVERING GENERALLY DRY WEATHER BUT AN INCREASING THREAT OF
VALLEY FOG AND LOW CLOUDS.
&&
.DISCUSSION...
QUICK UPDATE THIS MORNING TO INCREASE CHANCE OF PRECIP AS IT IS
ALREADY SNOWING ACROSS MUCH OF EASTERN WA AND NORTH ID. RADAR IS
SHOWING DECENT RETURNS ACROSS THE BASIN AREA BUT HAVE NOT SEEN ANY
CLOUD CEILINGS LOWER THAN 5K FT OR REPORTS OF PRECIP. REST OF FORECAST
LOOKS TO BE ON TRACK.
&&
.AVIATION...
AN INCOMING WARM FRONT WILL PRODUCE -SN WITH MVFR CIGS AND VIS AT
KGEG/KSFF/KCOE. CONDITIONS WILL DETERIORATE LATE IN THE AFTERNOON
AND EVENING WITH BETTER CHANCES OF IFR CONDITIONS DEVELOPING
DURING THIS PD...INCLUDING KPUW. THESE CONDITIONS WILL PERSIST THROUGH
12Z SUN.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 36 32 37 30 37 30 / 80 70 20 30 10 10
COEUR DALENE 36 32 36 29 37 30 / 90 80 30 40 20 20
PULLMAN 39 34 42 33 42 34 / 50 70 20 30 20 10
LEWISTON 46 36 45 37 45 39 / 30 40 10 10 10 0
COLVILLE 34 31 34 27 34 27 / 80 80 20 30 10 10
SANDPOINT 33 31 35 30 34 28 / 100 90 30 30 30 30
KELLOGG 34 32 35 30 35 31 / 80 90 60 60 60 50
MOSES LAKE 38 30 38 27 38 30 / 10 10 0 0 0 0
WENATCHEE 37 30 41 31 37 30 / 10 10 0 0 0 0
OMAK 35 28 37 27 35 27 / 20 20 10 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER WEATHER ADVISORY UNTIL 4 AM PST SUNDAY FOR COEUR
DALENE AREA.
WINTER WEATHER ADVISORY UNTIL 4 AM PST SUNDAY FOR NORTHERN
PANHANDLE.
WINTER WEATHER ADVISORY UNTIL 10 AM PST SUNDAY FOR CENTRAL
PANHANDLE MOUNTAINS.
WA...WINTER WEATHER ADVISORY UNTIL 4 AM PST SUNDAY FOR NORTHEAST
MOUNTAINS.
&&Hazardous weather outlook, Jan 10, 6:40 AM PST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 640 AM PST SAT JAN 10 2009 IDZ003-026-027-WAZ031>036-038-041>044-111445- IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 640 AM PST SAT JAN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001-002-004-WAZ037-111445- NORTHERN PANHANDLE-COEUR DALENE AREA-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS- 640 AM PST SAT JAN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT ANOTHER WEATHER DISTURBANCE EMBEDDED WITH SUB-TROPICAL MOISTURE WILL RESULT IN WIDESPREAD MODERATE SNOWFALL BEGINNING TODAY AND CONTINUING THROUGH THE NIGHT. THE HEAVIEST SNOW ACCUMULATIONS WILL FALL OVER THE IDAHO PANHANDLE WITH 3 TO 6 INCHES OF SNOW POSSIBLE IN THE VALLEYS WITH HEAVIER AMOUNTS OVER THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER STORM IMPACTING TODAY AND TONIGHTS WEATHER WILL EXIT CENTRAL IDAHO ON SUNDAY MORNING. STRONG HIGH PRESSURE RIDGING WILL THEN SLIDE OVER THE REGION RESULTING IN MUCH DRIER WEATHER THROUGH MOST OF NEXT WEEK.
Nearby
Winter Storm Warnings in Idaho, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.